Alert archive / Nebraska / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Jan 10, 2011, 3:02 PM MST for 6 counties in Wyoming; 8 counties in Nebraska. It took effect at Jan 10, 2011, 7:00 PM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2011, 3:02 PM MST (22:02 UTC)
- In effect from
- Jan 10, 2011, 7:00 PM MST
- Expired
- Jan 11, 2011, 9:18 AM MST
- In force
- 14 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120 WWUS45 KCYS 102202 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 302 PM MST MON JAN 10 2011 ...BITTERLY COLD TEMPERATURES RETURN TONIGHT... .A STRONG AND PERSISTENT ARCTIC AIRMASS WILL COMBINE WITH INCREASING WEST TO NORTHWEST WINDS TO PRODUCE BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILLS ACROSS THE FORECAST AREA TONIGHT. WINDS WILL BE ON THE ORDER OF 5 TO 15 MPH...WITH LOCALLY HIGHER SPEEDS NEAR ARLINGTON AND OVER THE MOUNTAIN PEAKS. THIS COMBINED WITH TEMPERATURES PLUMMETING WELL BELOW ZERO WILL DROP WIND CHILLS TO LESS THAN MINUS 20 DEGREES OVERNIGHT. WYZ103>105-109>116-111200- /O.NEW.KCYS.WC.W.0005.110111T0200Z-110111T1800Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE 302 PM MST MON JAN 10 2011 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM MST TUESDAY. * WIND CHILL VALUES...30 DEGREES BELOW ZERO OR LESS. * IMPACTS...PETS AND LIVESTOCK EXPOSED TO THESE DANGEROUSLY COLD TEMPERATURES ARE AT RISK. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD WEAR APPROPRIATE WARM AND PROTECTIVE CLOTHING TO REDUCE THE RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMETIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ002-003-019>021-054-055-095-096-111200- /O.NEW.KCYS.WC.Y.0003.110111T0200Z-110111T1800Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 302 PM MST MON JAN 10 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM MST TUESDAY. * WIND CHILL VALUES...15 TO 30 DEGREES BELOW ZERO. * IMPACTS...PETS AND LIVESTOCK EXPOSED TO THESE BITTERLY COLD TEMPERATURES ARE AT RISK. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD WEAR APPROPRIATE WARM AND PROTECTIVE CLOTHING TO REDUCE THE RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ RJM
3 follow-up statements
728 WWUS45 KCYS 110144 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 644 PM MST MON JAN 10 2011 ...BITTERLY COLD TEMPERATURES TONIGHT AND TUESDAY MORNING... .COLD TEMPERATURES ASSOCIATED WITH AN ARCTIC AIRMASS WILL REMAIN OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH TUESDAY MORNING. IN ADDITION...BRISK WESTERLY WINDS WILL AFFECT MANY AREAS ALONG AND WEST OF THE LARAMIE RANGE DURING THAT TIME. THE COMBINATION OF THE COLD AND AREAS OF BRISK WINDS WILL PRODUCE BITTER COLD WIND CHILL VALUES TONIGHT AND TUESDAY MORNING. WYZ103>105-109>116-111300- /O.CON.KCYS.WC.W.0005.110111T0200Z-110111T1800Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE 644 PM MST MON JAN 10 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. * WIND CHILL VALUES...30 DEGREES BELOW ZERO OR LESS. * IMPACTS...PETS AND LIVESTOCK EXPOSED TO THESE DANGEROUSLY COLD TEMPERATURES ARE AT RISK. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD WEAR APPROPRIATE WARM AND PROTECTIVE CLOTHING TO REDUCE THE RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ WYZ101-102-106>108-117>119-111300- /O.EXA.KCYS.WC.Y.0003.110111T0200Z-110111T1800Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...BORDEAUX... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 644 PM MST MON JAN 10 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. * WIND CHILL VALUES...15 TO 30 DEGREES BELOW ZERO. * IMPACTS...PETS AND LIVESTOCK EXPOSED TO THESE BITTERLY COLD TEMPERATURES ARE AT RISK. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD WEAR APPROPRIATE WARM AND PROTECTIVE CLOTHING TO REDUCE THE RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ002-003-019>021-054-055-095-096-111300- /O.CON.KCYS.WC.Y.0003.110111T0200Z-110111T1800Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 644 PM MST MON JAN 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. * WIND CHILL VALUES...15 TO 30 DEGREES BELOW ZERO. * IMPACTS...PETS AND LIVESTOCK EXPOSED TO THESE BITTERLY COLD TEMPERATURES ARE AT RISK. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD WEAR APPROPRIATE WARM AND PROTECTIVE CLOTHING TO REDUCE THE RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ WEILAND
478 WWUS45 KCYS 110927 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 227 AM MST TUE JAN 11 2011 ...BITTERLY COLD TEMPERATURES TONIGHT AND TUESDAY MORNING... .COLD TEMPERATURES ASSOCIATED WITH AN ARCTIC AIRMASS WILL REMAIN OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH TUESDAY MORNING. IN ADDITION...BRISK WESTERLY WINDS WILL AFFECT MANY AREAS ALONG AND WEST OF THE LARAMIE RANGE DURING THAT TIME. THE COMBINATION OF THE COLD AND BRISK WINDS WILL PRODUCE BITTER COLD WIND CHILL VALUES TONIGHT AND TUESDAY MORNING. WYZ103>105-109>116-111730- /O.CON.KCYS.WC.W.0005.000000T0000Z-110111T1800Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE 227 AM MST TUE JAN 11 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * WIND CHILL VALUES...30 DEGREES BELOW ZERO OR LESS. * IMPACTS...PETS AND LIVESTOCK EXPOSED TO THESE DANGEROUSLY COLD TEMPERATURES ARE AT RISK. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD WEAR APPROPRIATE WARM AND PROTECTIVE CLOTHING TO REDUCE THE RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS BELOW MINUS 30 DEGREES...FROSTBITE CAN OCCUR IN AS LITTLE AS 5 TO 10 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 111730- /O.CON.KCYS.WC.Y.0003.000000T0000Z-110111T1800Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...BORDEAUX... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 227 AM MST TUE JAN 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * WIND CHILL VALUES...15 TO 30 DEGREES BELOW ZERO. * IMPACTS...PETS AND LIVESTOCK EXPOSED TO THESE BITTERLY COLD TEMPERATURES ARE AT RISK. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD WEAR APPROPRIATE WARM AND PROTECTIVE CLOTHING TO REDUCE THE RISK OF FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WIND CHILL IS THE TEMPERATURE YOUR BODY FEELS WHEN THE AIR TEMPERATURE IS COMBINED WITH THE WIND SPEED. WITH WIND CHILLS IN THE MINUS 20 TO 29 DEGREE RANGE FROSTBITE CAN OCCUR IN AS LITTLE AS 30 MINUTES. THE MOST SUSCEPTIBLE PARTS OF THE BODY ARE THE EXTREMITIES SUCH AS FINGERS...TOES...EAR LOBES...OR THE TIP OF THE NOSE. && $$ TT
120 WWUS45 KCYS 111618 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 918 AM MST TUE JAN 11 2011 WYZ103>105-109>116-111730- /O.CAN.KCYS.WC.W.0005.000000T0000Z-110111T1800Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE 918 AM MST TUE JAN 11 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL WARNING. WARMING TEMPERATURES HAVE ALLOWED WIND CHILLS TO RISE ABOVE CRITICAL LEVELS THIS MORNING. $$ NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 111715- /O.CAN.KCYS.WC.Y.0003.000000T0000Z-110111T1800Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...BORDEAUX... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 918 AM MST TUE JAN 11 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS HAVE RISEN ABOVE CRITICAL LEVELS THIS MORNING AS TEMPERATURES HAVE WARMED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 2:50 PM MST, 12 minutes earlier.
Area forecast discussion, Jan 10, 2:50 PM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MST MON JAN 10 2011
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...SKIES HAVE BECOME PARTLY
TO MOSTLY CLOUDY ACROSS THE AREA TODAY AND WILL CONTINUE TO BE
SO THROUGH THE EVENING AS SOME RESIDUAL MOISTURE WRAPS AROUND THE
BACKSIDE OF THE UPPER LOW MOVING SLOWLY EAST ACROSS THE NORTHERN
PLAINS. WILL MAINTAIN A SLIGHT CHANCE FOR LIGHT SNOW SHOWERS
THROUGH THIS EVENING AS SOME WEAK ISENTROPIC LIFT IN COMBINATION
WITH THE COLD POOL ALOFT WILL PROVIDE SOME SUPPORT FOR LIGHT SNOW.
WILL LIKELY REMAIN FLURRIES THO. MUCH OF THE MOISTURE WILL THEN
DEPART EAST TONIGHT WHICH SHOULD ALLOW SKIES TO CLEAR OUT FURTHER
OVERNIGHT. BUILDING HIGH PRESSURE OVER THE ROCKIES COMBINED WITH
INCREASING WINDS ALOFT AS THE UPPER JET MOVES OVERHEAD SHOULD KEEP
WINDS ALONG AND WEST OF THE LARAMIE RANGE ON THE BREEZY SIDE
OVERNIGHT. IN ADDITION...STRENGTHENING H7 WINDS OVER THE PANHANDLE
COULD KEEP WINDS FROM BECOMING COMPLETELY CALM OVERNIGHT IN THIS
AREA. WITH TEMPERATURES EXPECTED TO ONCE AGAIN BECOME BITTERLY
COLD TONIGHT...WENT AHEAD AND ISSUED WIND CHILL HIGHLIGHTS FOR
MOST OF THE CWA. STRONGER WINDS OVER THE WEST WARRANTED A WARNING
WHERE WIND CHILL VALUES ARE EXPECTED TO DROP BELOW -30F. VALUES
BETWEEN -20 AND -30F ARE POSSIBLE OVER THE PANHANDLE WHERE AN
ADVISORY HAS BEEN ISSUED. WILL SEE THE COLDER READINGS IN THE
NORTHERN AND EASTERN PORTIONS OF THE PANHANDLE WHERE WINDS ARE
EXPECTED TO BE SLIGHTLY HIGHER AND THE ELEVATION IS LOWEST. ACROSS
THE WYOMING PLAINS...EXPECT TEMPERATURES TO REMAIN JUST HIGH
ENOUGH TO MITIGATE THE WIND CHILL THREAT DUE TO DOWNSLOPING WINDS
OFF THE LARAMIE RANGE...WITH NEAR CALM WINDS. BUT DONT GET ME
WRONG...IT WILL STILL BE BITTERLY COLD ACROSS THIS AREA TONIGHT
WITH TEMPERATURES DROPPING BELOW ZERO.
TUESDAY AND TUESDAY NIGHT WILL REMAIN VERY COLD AS THE 1045MB SFC
HIGH DROPS INTO THE PLAINS AND MAINTAINS THE ARCTIC AIRMASS.
EXPECT WINDS TO BE LIGHTER ACROSS THE BOARD AS HIGH PRESSURE
BUILDS...SO WIND CHILLS SHOULD NOT BE AS DANGEROUSLY COLD. AN
UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE CWA ON WEDNESDAY
WHICH WILL INCREASE THICKNESSES ON TUESDAY NIGHT/WEDNESDAY. THUS
SHOULD SEE TEMPERATURES MODERATE EVEN MORESO...CREEPING BACK INTO
THE 20S. AN UPPER LEVEL SHORTWAVE TROUGH SKIRTING ACROSS THE
NORTHERN PLAINS WILL ACT TO DEEPEN THE LEESIDE SFC PRESSURE TROUGH
ON WEDNESDAY...WITH WESTERLY WINDS STEADILY INCREASING AS A
RESULT.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. 12Z NAM...GFS AND ECMWF
IN SIMILAR AGREEMENT AT 500 MB...LEADING TO MODERATE TO HIGH
CONFIDENCE IN THEIR RESPECTIVE SOLUTIONS.
WEDNESDAY NIGHT...NOT AS COLD AS THE PREVIOUS NIGHT AS COLD AIR
RETREATS OFF TO THE EAST AND LOW LEVEL WINDS INCREASE DUE TO
STRENGTHENING LEE TROUGHING.
THURSDAY...WITH COLD AIR RETREATING EASTWARD...HIGH TEMPERATURES
WILL BE WARMER...IN THE 30S TO LOWER 40S WITH 1000-500 MB
THICKNESSES NEAR 5490 METERS.
FRIDAY...CONTINUED RELATIVELY MILD AND WIND WITH BRISK NORTHWEST
FLOW ALOFT...DEEP UNIDIRECTIONAL NORTHWEST WINDS AND DECENT SURFACE
THROUGH 700 MB GRADIENTS.
SATURDAY...NEXT FAST MOVING SHORTWAVE SLIDES SOUTHEAST ACROSS THE
PLAINS STATES...SENDING A COLD FRONT SOUTHWARD ACROSS NORTHEAST
WYOMING AND WESTERN SOUTH DAKOTA. COLD FRONT LOOKS TO REMAIN JUST
NORTH OF OUR COUNTIES...THUS STILL RELATIVELY MILD WITH MAXIMUM
TEMPERATURES IN THE 30S TO LOWER 40S.
SUNDAY...LOOKS LIKE A COOLER DAY WITH INCREASED CLOUD COVER.
OROGRAPHIC SNOW SHOWERS ACROSS THE SNOWY AND SIERRA MADRE RANGES
WITH MOIST FLOW ALOFT.
MONDAY...MOIST FLOW ALOFT WILL CONTINUE THE OROGRAPHIC SNOW SHOWERS
ACROSS THE SNOWY AND SIERRA MADRE RANGES. HIGH TEMPERATURES MOSTLY
30S WITH CLOUD COVER AND 1000-500 MB THICKNESSES NEAR 5460 METERS...
THOUGH TEMPERATURES HIGHLY DEPENDENT ON WHERE COLD AIRMASS ACROSS
THE NORTHERN PLAINS STATES ENDS UP...AS GFS SHOWS IT LURKING JUST
NORTHEAST OF OUR COUNTIES.
&&
.AVIATION...18Z TAFS. LOW CLOUDS PRODUCING IFR WILL BE TRAPPED MUCH
OF THIS AFTERNOON ACROSS THE VALLEYS WEST OF THE LARAMIE RANGE WITH
LOW CLOUDS DECREASING ACROSS WESTERN NEBRASKA AND MOST LOCATIONS
SEEING VFR THIS AFTERNOON. VFR WILL PREVAIL TONIGHT AND TUESDAY
MORNING WITH LOCALIZED IFR IN FOG AND LOW CLOUDS ACROSS THE HIGH
VALLEYS WEST OF THE LARAMIE RANGE.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH MIDWEEK DUE TO
RECENT SNOWFALL AND PERSISTENT VERY COLD TEMPERATURES. WEDNESDAY
WILL SEE A RETURN OF MORE NORMAL CONDITIONS FOR THIS TIME OF
YEAR...WITH TEMPERATURES BACK INTO THE 20S OR HIGHER...AND
INCREASING WINDS ESPECIALLY FOR AREAS WITHIN THE WIND CORRIDOR.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WIND CHILL WARNING FROM 7 PM MONDAY TO 11 AM TUESDAY FOR WYZ103-
WYZ104-WYZ105-WYZ109-WYZ110-WYZ111-WYZ112-WYZ113-WYZ114-
WYZ115-WYZ116.
NE...WIND CHILL ADVISORY FROM 7 PM MONDAY TO 11 AM TUESDAY FOR NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...RUBINHazardous weather outlook, Jan 10, 4:43 AM MST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 443 AM MST MON JAN 10 2011 NEZ002-003-019>021-054-055-095-096-WYZ101>119-111145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 443 AM MST MON JAN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIND CHILLS OF 10 TO 20 BELOW ZERO CAN BE EXPECTED THROUGH MID- MORNING. SNOW SHOWERS WILL ALSO BE POSSIBLE TODAY...WITH UP TO ONE HALF INCH WITHIN THE HEAVIEST BANDS. SUB-ZERO TEMPERATURES TONIGHT WILL COMBINE WITH INCREASING WEST WINDS TO REDUCE WIND CHILLS INTO THE 20 TO 30 BELOW RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 6:34 PM MST | Wind Chill Advisory | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 9 hr |
| Jan 10, 3:02 PM MST | Wind Chill Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 18 hr |
Nearby
Wind Chill Advisories in Nebraska, 2011Wind Chill Advisories in Wyoming, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.